Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 110, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2013, 9:17 PM EDT for Clay County, Quitman County, Georgia; Henry County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 9:17 PM EDT (01:17 UTC)
- Expired
- Jun 27, 2013, 10:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Clay County, GA, Quitman County, GA
The radar
The Ft Rucker radar (KEOX), 44 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3312 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS52 KTAE 280117
SVRTAE
ALC067-GAC061-239-280200-
/O.NEW.KTAE.SV.W.0110.130628T0117Z-130628T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF ABBEVILLE...
CLAY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF FORT GAINES...
WESTERN QUITMAN COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF GEORGETOWN...
* UNTIL 900 PM CDT/1000 PM EDT/
* AT 812 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF PROVIDENCE CANYON STATE PARK TO
EUFAULA TO 7 MILES SOUTHWEST OF EUFAULA TO CLAYTON TO MIDWAY...AND
MOVING SOUTH AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE
BRIDGE...BONAPARTES RETREAT...COATES...RICKS PLACE...SCOTTSBORO
CROSSROADS...DOUBLE BRIDGES...THOMAS MILL CREEK...BAGBY STATE
PARK...OTHO...SCREAMER...STANDLEYS STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3177 8496 3162 8494 3162 8489 3152 8492
3149 8499 3149 8502 3152 8504 3142 8508
3149 8542 3171 8541 3171 8522 3178 8514
3190 8514 3194 8509 3196 8509 3197 8507
TIME...MOT...LOC 0117Z 339DEG 33KT 3208 8509 3192 8510
3181 8524 3189 8547 3201 8555
$$
15-HARRIGAN1 follow-up statement
922
WWUS52 KTAE 280147
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM CDT THU JUN 27 2013
ALC067-GAC061-239-280157-
/O.CAN.KTAE.SV.W.0110.000000T0000Z-130628T0200Z/
HENRY AL-QUITMAN GA-CLAY GA-
847 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLAY...WESTERN QUITMAN AND
NORTHERN HENRY COUNTIES IS CANCELLED...
LAT...LON 3177 8496 3162 8494 3162 8489 3152 8492
3149 8499 3149 8502 3152 8504 3142 8508
3149 8542 3171 8541 3171 8522 3178 8514
3190 8514 3194 8509 3196 8509 3197 8507
TIME...MOT...LOC 0147Z 339DEG 33KT 3182 8497 3166 8498
3155 8512 3163 8535 3175 8543
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:42 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 27, 8:42 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EDT Thu Jun 27 2013 .NEAR TERM [Rest of Tonight]... Current satellite and radar analysis shows an MCS developing over Central Georgia and Alabama. This MCS will propagate southward overnight and increase our rain chances for our GA and AL counties. Models disagree on the persistence of this MCS through the overnight, with our local WRF and EastARW WRF showing a persistent MCS that moves off the FL Panhandle in the pre-dawn hours, and the HRRR showing a system that collapses a few hours after sunset. The 00Z sounding shows ample CAPE above 3500 J/kg, PWAT values at 1.89 in, and weak vertical wind shear. While we do anticipate this system to weaken and propagate more to the SW as current trends are showing, we do think the MCS will hold together in some capacity, increasing rain chances for SW Georgia, SE Alabama, and possibly the FL Panhandle. This MCS will be capable of producing strong to severe storms with straight line winds being the primary concern. && .SHORT TERM [Friday Through Saturday Night]... The mean upper trough axis is forecast to remain east of the forecast area through Friday. This will lead to one more day of northerly mid-level flow and the potential for convection to push southward into the area late the afternoon or early in the evening. The timing and location of this convection will be tricky, as lingering early morning convection over the Florida zones could influence development later in the day. High-res guidance reflects this uncertainty, showing a variety of evolutions for convection on Friday. With this uncertainty in mind, have gone conservatively with high chance PoPs for most locations Friday and Friday evening. With the expected late start to convection once again, expect high temperatures to reach the mid 90s for many locations. By Saturday, the wetter pattern that has been advertised for several days will begin to develop as the upper trough deepens and retrogrades to the west. This will shift the deep layer flow to the southwest with significantly deeper moisture in place. In addition, a shortwave moving into the base of the trough will help to enhance convective development as well. Will go with likely PoPs for most of the area for Saturday, with highs only topping out in the upper 80s to near 90. && .LONG TERM [Sunday through Thursday]... Unseasonably deep upper trough is forecast to continue slowly retrograding through the middle of next week, keeping most of the forecast area under the influence of a moist and unsettled southwesterly deep layer flow. At the surface, a relatively stationary frontal boundary will remain in place, roughly bisecting the forecast area from northeast to southwest early in the period, before sliding back to the west by the middle of the week. Areas to the east of this boundary will have the greatest potential for heavy rain, with lighter amounts expected west of the boundary. Exactly where this boundary is on a day-to-day basis remain uncertain, so have kept the PoP gradient somewhat broad, with the highest PoPs (60s-70s) in the east and lower PoPs (30-40s) in the west. && .AVIATION...[Through 00Z Saturday] There is still significant model discrepancy on the timing of the line of thunderstorms currently moving through Central GA. Have weighted forecast with our local WRF to reflect flight restrictions later in the TAF period. The highest confidence in thunderstorms occurring at all terminals is between 03-07Z, bringing MVFR flight restrictions. During the afternoon there is higher confidence in thunderstorms at TLH and VLD, otherwise went with a VCTS for ABY, ECP, and DHN. Outside of thunderstorms VFR conditions will prevail. && .MARINE... Southwesterly flow over the waters is forecast to gradually increase into the weekend as a frontal boundary approaches from the north, and the Bermuda high strengthens over the western Atlantic. This may lead to cautionary conditions by Saturday afternoon, with brief Advisory level conditions Saturday night into Sunday morning. Thereafter, moderate southwesterly winds are forecast to continue into early next week. && .FIRE WEATHER... Average to above average summertime moisture levels will keep Red Flag conditions out of the forecast for the foreseeable future. Above average rain chances are expected through the weekend. && .HYDROLOGY... As upper level troughing digs into the SErn U.S., we will enter a wet pattern. Expect a rainy weekend with around 2-2.5" of rainfall across the forecast area with locally higher amounts where showers are heaviest. While this is over a more widespread area than we've been seeing lately, it is over the course of a 3 day period, and there are currently no area rivers that are in flood or action stage. No area rivers are anticipated to reach flood stage at this time. Some storms with locally higher rainfall amounts may cause flooding of urban and/or low-lying areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 89 72 / 60 50 40 70 50 Panama City 78 91 79 87 77 / 70 50 40 60 50 Dothan 75 95 75 90 73 / 60 50 50 70 50 Albany 75 95 75 91 72 / 70 50 50 70 50 Valdosta 73 93 75 89 72 / 50 50 40 70 50 Cross City 73 91 74 89 73 / 40 40 30 60 40 Apalachicola 77 90 79 87 77 / 60 50 40 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WALSH/WOOL SHORT TERM/LONG TERM/MARINE...CAMP AVIATION...NAVARRO/HARRIGAN HYDROLOGY...MOORE
In the hours before
Special weather statement, Jun 27, 3:35 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT THU JUN 27 2013 GAZ146-158-159-272015- THOMAS GA-BROOKS GA-COLQUITT GA- 335 PM EDT THU JUN 27 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BROOKS...COLQUITT AND NORTHERN THOMAS COUNTIES IN SOUTHWESTERN GEORGIA... * UNTIL 415 PM EDT AT 332 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR MOULTRIE...MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. && LAT...LON 3091 8364 3098 8403 3134 8383 3126 8350 TIME...MOT...LOC 1934Z 297DEG 16KT 3115 8385 38-GODSEY
Special weather statement, Jun 27, 3:57 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT THU JUN 27 2013
GAZ147-148-272045-
BERRIEN GA-COOK GA-
357 PM EDT THU JUN 27 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND COOK
COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 445 PM EDT
AT 355 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SPARKS...MOVING EAST AT 35 MPH.
PEOPLE IN BERRIEN AND COOK COUNTIES...INCLUDING THE CITIES OF
SPARKS...ADEL AND RAY CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
&&
LAT...LON 3115 8305 3114 8316 3107 8317 3106 8320
3103 8320 3105 8355 3108 8358 3117 8354
3120 8351 3132 8351 3133 8346 3139 8339
3137 8310 3133 8305 3127 8303
TIME...MOT...LOC 1957Z 282DEG 31KT 3114 8347
38-GODSEYLocal storm report, Jun 27, 4:39 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST ADEL 31.14N 83.42W
06/27/2013 M55 MPH COOK GA PUBLIC
ALSO REPORTED 0.50-0.74 INCHES OF RAIN.
&&
WOOLSpecial weather statement, Jun 27, 5:21 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 PM EDT THU JUN 27 2013 FLZ017-018-272200- LEON FL-INLAND JEFFERSON FL- 521 PM EDT THU JUN 27 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN JEFFERSON AND EASTERN LEON COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 600 PM EDT AT 516 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES WEST OF MONTICELLO...OR NEAR MOCCASIN GAP... MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. && LAT...LON 3042 8377 3038 8411 3065 8418 3067 8405 TIME...MOT...LOC 2121Z 325DEG 17KT 3060 8409 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:38 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 37 min |
| Jun 27, 11:27 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 48 min |
| Jun 27, 11:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:56 AM EDT | Special Weather Statement | TAE | Thomas | 34 min |
| Jun 28, 1:42 PM EDT | Special Weather Statement | TAE | Thomas | 48 min |
| Jun 28, 1:58 PM EDT | Special Weather Statement | TAE | Grady | 47 min |
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 42 min |
| Jun 28, 2:08 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 52 min |
| Jun 28, 2:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Jun 28, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 28, 2:44 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| Jun 28, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 41 min |
| Jun 28, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Tift | 52 min |
| Jun 28, 3:07 PM EDT | Special Weather Statement | TAE | Colquitt | 53 min |
| Jun 28, 3:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Jun 28, 4:35 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 29 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early, Miller, Seminole | 63 min |
| Jun 28, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 41 min |
| Jun 28, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 45 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller | 50 min |
| Jun 28, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 47 min |
| Jun 28, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 52 min |
| Jun 28, 3:56 PM EDT | Special Weather Statement | TAE | Geneva | 49 min |
| Jun 28, 4:33 PM EDT | Special Weather Statement | TAE | Houston | 57 min |
| Jun 28, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.